PMRGCAuk

Scared to reduce Pred

Went on essential business Trip to Tunis last week for 5 days, now I am absolutely shattered sleeping most of the last 3 days, Face and scalp ache, also around right eye, which Panadol seems to help, now on 20 MG pred for 2 months but dare not reduce by 2.5Mg, why can't I get 1Mg tablets so I can reduce slower ?? I asked GP and he said he would give me script for 1Mg, but Pharmacist said it was for 2.5Mg, still no appointment for Rheumy, getting desperate but what can I do, hope someone can advise, many thanks Peter

16 Replies
oldestnewest

Hi Peter, don't think of reducing until you have recovered from your business trip. Are you in the UK? There is no reason that 1mg should be problematic to obtain. If your eye pain is severe go to the emergency department at the hospital, we must always be alert for the development of Giant Cell Arteritis , your sight is at risk. Your exhaustion is so recognisable, you just have to surrender. When you are feeling stronger the wisdom is to reduce slowly by tiny increments so that your body is fooled. Never reduce by more than 10% of your dose. Are you familiar with the dead slow method described on this forum?

1 like
Reply

As described here if you aren't Peter

healthunlocked.com/pmrgcauk...

You can use it for 2.5mg, double each step to slow it down.

1 like
Reply

Hi Sheffield Jane

Many thanks yes I am in the UK, and will practise the Dead Slow method as soon as I can get 1 mg meds, however I believe that cost may be a factor re the 1 MG ??

I was tempted to go to A&E but as it has not been confirmed that I have GCA I feel I could be classed as a time waster at this time when the NHS are so overworked.

I go for Blood Tests tomorrow and the GP has promised to call me as soon as he has results, so maybe middle of next week I may have GCA confirmed after 10 months of this awful illness, Thanks again Peter

Reply

Pred costs PEANUTS - a lot less than messing about with big reductions and ending up in a yoyo situation because the 2.5mg drop is simply too much for you.

Are you on enteric coated pred? That may complicate things slightly. But I won't go into that here and now.

2 likes
Reply

I know that A& E is a stressful, miserable, time consuming experience that makes you feel fraudulent, having had a recent experience that was time wasting. You wouldn't hesitate to go if you suspected a heart attack or a stroke, you must treat your present illness with that kind of respect. Time is of the essence and GCA can be treated before the serious impact on your sight occurs. Be prepared to be educating medics quite a lot, this condition is shrouded by ignorance. You need to be a really clued up patient. I sincerely hope that none of the above is needed and your journey through PMR is straightforward. You need to do your part though, plenty of rest and cutting back on the demands made on you. Spend your energy like a miser. They tell me this thing burns out in time we just need adjustment and patience. Best wishes Jane

2 likes
Reply

If you have face and scalp pain and pain around the eye you should not be reducing but seeing your doctor as an emergency - not least to ask them to get their act together and get the prescription correct, but also to ask whether you perhaps need MORE not less pred. It helps to get the doctor to write the script in your presence and check it - as I have learned! And make sure you have it before you leave - as my husband discovered last week!

You have probably totally overdone it last week - I'm assuming you are in the UK so even though there isn't a big time difference, travelling is tiring and PMR/GCA feed on stress. You need the rest - your body is telling you so but it is also probably signalling it isn't well because you have a flare.

If you are lucky (!) it will turn out to be a virus you caught on the plane...

2 likes
Reply

Thanks so much PMRpro

Always reassuring, and always makes sense, will keep you informed later next week as I get results from Blood Test, Thanks again Peter

Reply

Hi Peter, ring & leave a message for GP re the 1mg he may have just selected the wrong dose if he printed it!

But I wouldn't be thinking about reducing anyway after your trip until you feel better.

If you are concerned about GCA then a trip to A&E might be called for, but do you suffer from Migraine, could it be that?

After the stressful trip & your concern about reducing Prednisolone which is frightening if you are holding down a busy job that includes travel.

But any chance it maybe GCA as SheffieldJane says go to A&E as your sight is at risk.

Hope you feel better soon

Mrs N

2 likes
Reply

Hi Mrs N

No I do not suffer from Migrane, however I take Panadol which seems to keep in check the Headaches.

I may go to A&E tomorrow if no improvement

Many thanks

Peter

1 like
Reply

Go immediately if you have ANY visual symptoms.

3 likes
Reply

Hi Peter,

Just to add my two penneth. Worried about visual disturbances- straight to A&E to get checked out - can't mess about, hopefully not GCA but best to make sure. Don't reduce until things sorted. Ring surgery and get 1mg sorted.

Take care.

2 likes
Reply

I started on 20mg and my rheumie only gave me 5mg tablets. I did get down to 15mg with a bit of difficulty then discovered I could get 2.5mg, I had enteric coated and 2.5mg is the smallest tablet. I got down to 10mg OK. I then changed tablets so I could get 1mg which made life much easier.

As the others say do not reduce until you feel you are ready to.

1 like
Reply

All you Ladies and possibly Gents are so kind and considerate, so lucky to have found this site, I will be taking action first thing tomorrow, will keep you posted.

Very many thanks for your input

Warmest regards

Peter

3 likes
Reply

Hi Peter,

I agree with Mrs Nails, here; it's probably just an oversight. There are definitely 1mg tablets available - I get a mixture of 5, 2.5 and 1mg tablets, so that I can "mix and match", as I reduce. Perhaps this is a case of having to stand your ground and making a bit of a fuss, though it probably goes against the grain to do so.

I'm also not surprised that you are tired, after such a trip. Being retired, but not able to pursue my usual interests as much as I would like, I am often bored and frustrated, but one benefit is that I don't have to force myself to do anything, if I'm having a particularly rubbish day!

I hope you feel better soon and I'd definitely get the head pains checked - better safe than sorry!

2 likes
Reply

Many thanks Mrs D12f

So kind and gratefully received, my thanks to you and all, such wonderful support, thank you so much

Warmest wishes

Peter

Reply

Go to A and E explain you have PMR its essential

Good luck

Christine

Reply

You may also like...